Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Simple Lie algebras of characteristic $ p$ with dependent roots

Authors: Georgia Benkart and J. Marshall Osborn
Journal: Trans. Amer. Math. Soc. 318 (1990), 783-807
MSC: Primary 17B20; Secondary 17B50
MathSciNet review: 955488
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate finite dimensional simple Lie algebras over an algebraically closed field $ {\mathbf{F}}$ of characteristic $ p \geqslant 7$ having a Cartan subalgebra $ H$ whose roots are dependent over $ {\mathbf{F}}$. We show that $ H$ must be one-dimensional or for some root $ \alpha $ relative to $ H$ there is a $ 1$-section $ {L^{(\alpha )}}$ such that the core of $ {L^{(\alpha )}}$ is a simple Lie algebra of Cartan type $ H{(2:\underline m :\Phi )^{(2)}}$ or $ W(1:\underline n )$ for some $ n > 1$. The results we obtain have applications to studying the local behavior of simple Lie algebras and to classifying simple Lie algebras which have a Cartan subalgebra of dimension less than $ p - 2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B20, 17B50

Retrieve articles in all journals with MSC: 17B20, 17B50

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society